Alert archive / Texas / Tornado Warnings in 2004

Tornado Warning 23, NWS Fort Worth, TX

June 1, 2004Coryell County, Lampasas County, Texas

NWS Fort Worth, TX issued this tornado warning at Jun 1, 2004, 6:35 PM CDT for Coryell County, Lampasas County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2004, 6:35 PM CDT (23:35 UTC)
Expired
Jun 1, 2004, 7:30 PM CDT
In force
55 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Coryell County, TX, Lampasas County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 3:50 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-449 J/kg
Mixed-layer LCL
1825 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

172 
WFUS54 KFWD 012335
TORFTW
TXC099-281-020030-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
635 PM CDT TUE JUN 1 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  CORYELL COUNTY IN NORTH CENTRAL TEXAS
  LAMPASAS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 730 PM CDT

* AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  DEVELOPING TORNADO 7 MILES NORTH OF ADAMSVILLE...MOVING SOUTHEAST
  AT 15 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  ADAMSVILLE AROUND 640 PM CDT
  PIDCOKE AROUND 715 PM CDT
  COPPERAS COVE...KEMPNER AROUND 730 PM CDT

IN ADDITION TO TORNADOES, HAIL TO THE SIZE OF GOLFBALLS AND DAMAGING
WINDS ARE LIKELY WITH THIS STORM.

THIS DEVELOPING TORNADO MAY BE OBSCURED BY RAIN. IF YOU WAIT UNTIL
THE TORNADO IS VISIBLE BEFORE TAKING COVER IT WILL BE TOO LATE

LAT...LON 3152 9808 3139 9831 3105 9815 3106 9794
          3123 9763

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jun 1, 3:10 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 1, 3:10 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
310 PM CDT TUE JUN 1 2004

.DISCUSSION...
NEXT SHORT WAVE APPROACHING THE FORECAST AREA FROM THE NORTHWEST.
TSTRMS HAVE BEGUN IN THE 100+ DEGREE AIR ALONG THE DRY LINE AT THE
WESTERN EDGE OF THE FORECAST AREA. STORMS WILL CONTINUE TO DEVELOP
IN THE REGION...AND MANY WILL BECOME SEVERE IN THE VERY UNSTABLE
AIR. FORECAST MAY BE UPDATED SEVERAL TIMES THIS EVENING TO ACCOUNT
FOR VARIOUS WATCH BOXES THAT WILL LIKELY BE ISSUED. ACTIVITY SHOULD
MOVE EAST OF THE AREA BY WEDNESDAY MORNING. THEN ANOTHER SHORT WAVE
WILL MOVE SOUTHEAST WEDNESDAY NIGHT. EXPECT TSTRMS TO DEVELOP IN THE
EASTERN PLAINS OF COLORADO WEDNESDAY AFTERNOON THEN MOVE SOUTHEAST
OVERNIGHT WEDNESDAY NIGHT INTO NORTH CENTRAL TEXAS. MODELS HAVE BEEN
CONSISTENT WITH THE WEDNESDAY NIGHT/THURSDAY MORNING SYSTEM FOR THE
PAST SEVERAL RUNS. THAT SYSTEM TOO HAS THE POTENTIAL FOR SEVERE
WEATHER. MODELS ALSO BRING ANOTHER CLUSTER OF THUNDERSTORMS
SOUTHEAST FROM COLORADO FRIDAY BUT TIMING IS LESS CERTAIN. IN ALL OF
THESE WEATHER EVENTS...IN ADDITION TO THE SEVERE WEATHER THREAT IS
THE RISK OF FLASH FLOODS FROM TRAINING ECHOS. IN THE EXTENDED
VIEW...THE GFS HAS BACKED OFF THE STRENGTH OF THE BUILDING RIDGE
OVER THE STATE AND NOW KEEPS A WESTERLY FLOW OVER THE STATE UNTIL
LATE IN THE FORECAST WHERE IT BECOMES SOUTHWESTERLY AGAIN WITH
ANOTHER APPROACHING TROUGH...AND ANOTHER CHANCE FOR THUNDERSTORMS AT
THAT TIME.
&&

.PRELIMINARY POINT TEMP/POPS...
DALLAS-FT. WORTH, TX   69  88  70  85 /  30   0  50  30
WACO, TX               71  92  73  88 /  30   0  20  20
PARIS, TX              68  85  70  82 /  50  30  50  40
DENTON, TX             69  87  70  83 /  30   0  50  40
MCKINNEY, TX           69  87  70  83 /  30   0  50  40
DALLAS, TX             70  89  70  85 /  30   0  50  30
TERRELL, TX            70  89  71  84 /  30   0  50  30
CORSICANA, TX          71  90  73  86 /  30   0  20  20
TEMPLE, TX             71  93  74  89 /  30   0  20  20
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&

82
Hazardous weather outlook, Jun 1, 4:00 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT TUE JUN 01 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 PM CDT TUE JUN 01 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS
THE WESTERN PORTIONS OF NORTH TEXAS...GENERALLY WEST OF A
BOWIE...HILLSBORO...TO TEMPLE LINE.  THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE REMAINDER OF NORTH TEXAS.

THUNDERSTORMS WILL FORM LATE THIS AFTERNOON ALONG AN OLD FRONTAL
BOUNDARY AND AN APPROACHING DRY LINE ACROSS THE WESTERN SECTIONS OF
NORTH TEXAS.  THESE STORMS COULD QUICKLY BECOME SEVERE AND WILL BE
CAPABLE OF PRODUCING LARGE HAIL AND WIND GUSTS TO 70 MPH.  VERTICAL
WIND SHEAR WILL ALSO SUPPORT SUPERCELL THUNDERSTORMS WHICH WILL BE
CAPABLE OF PRODUCING A FEW TORNADOES.

THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE REMAINDER OF NORTH
TEXAS THIS EVENING AND OVERNIGHT AS ENERGY FROM AN APPROACHING UPPER
LEVEL DISTURBANCE INTERACTS WITH LOW LEVEL MOISTURE AND
INSTABILITY.  SOME STORMS COULD BECOME SEVERE AND PRODUCE WIND GUSTS
TO 60 MPH...LARGE HAIL...AND HEAVY RAIN. FLOODING OF STREETS AND LOW
LYING AREAS WILL ALSO PRESENT A HAZARD.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS
PORTIONS OF NORTH TEXAS WEDNESDAY THROUGH FRIDAY AS A SERIES OF WEAK
UPPER LEVEL DISTURBANCES INTERACT WITH A WEAK STATIONARY FRONT AND
AN UNSTABLE ATMOSPHERE.

SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS LIKELY WEST OF A BOWIE...HILLSBORO...TO TEMPLE
LINE BEFORE 8 PM.  SPOTTER ACTIVATION IS POSSIBLE ACROSS THE
REMAINDER OF NORTH TEXAS AFTER 7 PM.

In the hours before

Special weather statement, Jun 1, 6:05 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
605 PM CDT TUE JUN 1 2004

TXZ116>119-131>134-020000-
DALLAS-ELLIS-HOOD-JOHNSON-PALO PINTO-PARKER-SOMERVELL-TARRANT-
605 PM CDT TUE JUN 1 2004

...SIGNIFICANT WEATHER UPDATE...

AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
TO SEVERE THUNDERSTORMS FROM NEAR WEATHERFORD TO WEST OF GRANBURY.
THESE STORMS WERE MOVING EAST AT 25 MPH AND WILL AFFECT SOUTHERN
WISE COUNTY...WESTERN TARRANT COUNTY...SOUTHWESTERN DENTON COUNTY
AND WESTERN JOHNSON COUNTY BETWEEN 6 AND 7 PM.  THESE STORMS HAVE A
HISTORY OF PRODUCING HAIL UP TO THE SIZE OF GOLFBALLS AND VERY HEAVY
RAIN.  THE STORMS WILL APPROACH WESTERN DALLAS COUNTY BY 730 PM.

A TORNADO WATCH IS IN EFFECT UNTIL 10 PM.
Local storm report, Jun 1, 6:08 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
608 PM CDT TUE JUN 1 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0607 PM     HAIL            BLUFF DALE               32.35N  98.02W
06/01/2004  0.88 INCH       ERATH               TX   LAW ENFORCEMENT

            NICKEL SIZE HAIL IN BLUFF DALE
Local storm report, Jun 1, 6:11 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
611 PM CDT TUE JUN 1 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0605 PM     HAIL            9 NE STEPHENVILLE        32.31N  98.11W
06/01/2004  2.50 INCH       ERATH               TX   TRAINED SPOTTER

            TENNIS BALL SIZE HAIL 9 MILES NE OF STEPHENVILLE
Local storm report, Jun 1, 6:17 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
617 PM CDT TUE JUN 1 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND GST    15 S HAMILTON            31.49N  98.12W
06/01/2004  70 MPH          HAMILTON            TX   NWS EMPLOYEE

            TREES AND LIMBS DOWN IN EVANT
Local storm report, Jun 1, 6:19 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
619 PM CDT TUE JUN 1 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0615 PM     HAIL            4 S RHOME                32.99N  97.47W
06/01/2004  1.75 INCH       WISE                TX   TRAINED SPOTTER

            GOLFBALL HAIL IN NEWARK
Local storm report, Jun 1, 6:22 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
622 PM CDT TUE JUN 1 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0620 PM     HAIL            7 NE AZLE                32.97N  97.45W
06/01/2004  1.75 INCH       TARRANT             TX   TRAINED SPOTTER

            GOLFBALL HAIL NW CORNER OF TARRANT COUNTY

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:13 PM CDTSevere Thunderstorm WarningFWDLimestone62 min
May 31, 7:20 PM CDTTornado WarningFWDSomervell25 min
May 31, 7:33 PM CDTTornado WarningFWDLimestone27 min
May 31, 7:41 PM CDTSevere Thunderstorm WarningFWDBosque49 min
May 31, 7:43 PM CDTSevere Thunderstorm WarningFWDMcLennan47 min
May 31, 7:45 PM CDTSevere Thunderstorm WarningFWDFreestone60 min
May 31, 8:00 PM CDTSevere Thunderstorm WarningFWDBell, Falls45 min
May 31, 8:00 PM CDTTornado WarningFWDFreestone, Limestone45 min
May 31, 8:22 PM CDTSevere Thunderstorm WarningFWDLeon53 min
May 31, 8:32 PM CDTSevere Thunderstorm WarningFWDHill43 min
May 31, 8:40 PM CDTSevere Thunderstorm WarningFWDLimestone65 min
May 31, 8:49 PM CDTSevere Thunderstorm WarningFWDFalls26 min
May 31, 9:01 PM CDTSevere Thunderstorm WarningFWDRobertson59 min
May 31, 9:11 PM CDTSevere Thunderstorm WarningFWDLeon49 min
May 31, 9:14 PM CDTSevere Thunderstorm WarningFWDMcLennan46 min
May 31, 9:43 PM CDTSevere Thunderstorm WarningFWDLimestone62 min
May 31, 9:53 PM CDTSevere Thunderstorm WarningFWDFalls52 min
May 31, 9:59 PM CDTSevere Thunderstorm WarningFWDLeon, Robertson31 min
Jun 1, 12:29 AM CDTSevere Thunderstorm WarningFWDBell61 min
Jun 1, 12:38 AM CDTSevere Thunderstorm WarningFWDMilam, Robertson52 min
Jun 1, 12:52 AM CDTTornado WarningFWDRobertson38 min
Jun 1, 3:39 PM CDTSevere Thunderstorm WarningFWDComanche51 min
Jun 1, 4:22 PM CDTSevere Thunderstorm WarningFWDErath53 min
Jun 1, 4:26 PM CDTSevere Thunderstorm WarningFWDComanche64 min
Jun 1, 5:07 PM CDTSevere Thunderstorm WarningFWDMills53 min
Jun 1, 5:10 PM CDTSevere Thunderstorm WarningFWDErath65 min
Jun 1, 5:14 PM CDTSevere Thunderstorm WarningFWDHamilton61 min
Jun 1, 5:21 PM CDTSevere Thunderstorm WarningFWDPalo Pinto54 min
Jun 1, 5:38 PM CDTSevere Thunderstorm WarningFWDHood67 min
Jun 1, 5:46 PM CDTSevere Thunderstorm WarningFWDParker59 min
Jun 1, 6:02 PM CDTSevere Thunderstorm WarningFWDJack58 min
Jun 1, 6:10 PM CDTSevere Thunderstorm WarningFWDHamilton65 min
Jun 1, 6:14 PM CDTSevere Thunderstorm WarningFWDCoryell76 min
Jun 1, 6:16 PM CDTSevere Thunderstorm WarningFWDErath, Somervell59 min
Jun 1, 6:18 PM CDTSevere Thunderstorm WarningFWDWise42 min
Jun 1, 6:19 PM CDTSevere Thunderstorm WarningFWDLampasas56 min
Jun 1, 6:22 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant53 min
Jun 1, 6:55 PM CDTSevere Thunderstorm WarningFWDJack, Wise65 min

Nearby

Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.